Thunderstorm Wind, Bath
- When
- June 1, 3:40 PM EST
- Where
- Bath County, Polksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.133, -83.650
Trees were down along United States Route 60, near Fearing Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 1, 3:20 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 420 PM EDT TUE JUN 1 2004 .DISCUSSION... A FRONT WORKING ITS WAY IN FROM THE WEST...COUPLED WITH DECENT JET STREAK...AND A FEW UPPER LEVEL WIGGLES...IS TRIGGERING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME STORMS ALREADY PRODUCING NEAR GOLFBALL SIZED HAIL...WHICH IS UNDERSTANDABLE GIVEN WBZ IN THE 8K TO 9KFT RANGE. RADAR OPERATOR REPORTED VILS IN THE LOW 40S AND CORE HEIGHT LESS THAN 25KFT WITH THE HAIL PRODUCERS. THIS FRONT...AND A SUBSEQUENT WAVE THAT WILL WORK INTO THE AREA FROM THE NORTH BY THURSDAY MORNING...WILL KEEP POPS IN THROUGH THEN. LOOKS LIKE SEVERE THREAT IN SHORT TERM WILL BE FOCUSED EARLY...MAINLY THIS EVENING AND EARLY TONIGHT. SPLIT NOT A CONCERN WITH AMBIENT MOISTURE...AND CLOUD COVER TONIGHT. FORECAST ALREADY OUT. && .PREV DISCUSSION... 1230 PM EDT TUE JUN 1 2004 15Z SFC ANALYSIS SHOWS HIGH PRESSURE OVER MOST OF THE SOUTHEAST WITH LOW PRESSURE DROPPING THROUGH THE UPPER MIDWEST AND GREAT LAKES. ON SATELLITE...SO FAR...JUST A FEW FAIR WEATHER CU ARE SEEN DRIFTING THROUGH KENTUCKY WITH A LARGER CLUSTER MOVING THROUGH SOUTHERN ILLINOIS AND INTO INDIANA. ON RADAR...THOSE CLOUDS ARE ACCOMPANYING AN AREA OF GENERALLY LIGHT SHOWERS...MORE SIGNIFICANT THUNDERSTORMS ARE FOUND WELL TO THE EAST IN WEST VIRGINIA ASSOCIATED WITH AN EXITING SFC TROUGH. STILL EXPECT SCATTERED AFTERNOON ACTIVITY WITH THE HEAT OF THE DAY AND SOME UPPER LEVEL SUPPORT DESPITE A DRIER AIRMASS IN PLACE THAN THE PAST COUPLE OF DAYS. TEMPS ARE ALSO ON TRACK. ACCORDINGLY...WILL JUST ISSUE A QUICK UPDATE TO REMOVE AFTERNOON WORDING IN THE ZONES. MAY ALSO TWEAK THE SKY...TEMP AND POP GRIDS FOR IFPS AND THE WEB GRAPHICS...BUT NO BIG CHANGES EXPECTED. UPDATES OUT SHORTLY. 340 AM EDT TUE JUN 1 2004 00Z CHARTS HAVE A VERTICALLY STACKED LOW OVER THE WRN GT LKS. LONG WV TROF OVER THE ERN HALF OF THE CONUS WITH THE FLOW FROM THE NW CARRYING A SERIES OF TROFS IN A FAST FLOW. SECONDARY COLD FNT TO MOVE SE TODAY AND WITH THE WAA AT LLVL AND COLD POOL ALOFT THE RESULTING LAPSE RATE WILL PROMOTE TSRA DEVELOPMENT LATE THIS AFTERNOON. CURRENTLY WATCHING AN OUTFLOW BNDRY TRACKING ACROSS CNTRL KY ON RADAR. NOT MUCH ACTIVITY WITH THE BNDRY BUT A FEW SHRA WITH A COUPLE TSRA TRAILING BEHIND IT BY ABOUT 75-100 MI. THIS PCPN SHOULD LIFT TO THE NE IN A WEAKENED STATE BY THE TIME IT WORKS INTO ERN KY AND AM NOT EXPECTING MUCH ACTIVITY FOR ANY EXCEPT OUR NRN COUNTIES. WITH THE ADVANCE OF THE COLD FNT LATER TODAY...EXPECTING SHRA/TSRA TO BECOME BETTER ORGANIZED LATE AFTERNOON INTO EARLY EVENING AS IT INTERACTS WITH AN INTENSIFYING LLVL JET AND AN INFLUX OF MOISTURE ...BUT THEN DISSIPATING AFTER SUNSET. MODELS IN FAIR AGREEMENT ABOUT THE PLACEMENT OF THE MAJOR FEATURES OVER THE NEXT FEW DAYS BUT THE RESULTING QPF AND POP SHOWS DISTINCT VARIATIONS. HAVE CHOSEN TO FOLLOW THE GFS FOR THS FCST AND HAVE STUCK CLOST TO MAV TEMPS. ETA SEEMS OVERDONE WITH QPF. HOWEVER...IF THE MAJOR PLAYERS COME TOGETHER...COUPLED WITH THE RT ENTRANCE REGION OF THE JET...THERE COULD BE SOME GOOD PRODUCERS AMONG THE ANTICIPATED PCPN. WILL HAVE TO KEEP AN EYE OUT BUT SO FAR HAVE ONLY GONE WITH A 30/40 POP FOR TODAY INTO EARLY TONIGHT. RIDGE BUILDS IN TEMP FOR THU AND LOOKS DRY BUT COOLER THAN THE PAST FEW DAYS. PCPN CHANCES INCREASE BY SAT ALONG WITH AN INCREASE IN T AND DWPT 1200 AM EDT TUE JUN 1 2004 CURRENT FORECAST IS PRETTY MUCH ON TRACK. HOWEVER WITH REGION STILL EAST OF TROUGH AXIS AND A WEAK SFC TROUGH WORKING ACROSS THE AREA...A FEW SHOWERS HAVE WORKED ACROSS THE SOUTHERN COUNTIES NEAR THE VA AND TN BORDERS. THEY SHOULD DISSIPATE SHORTLY. OTHERWISE THE FORECAST WAS IN GOOD SHAPE. DID ADJUST FOG WORDING TO VALLEY FOG GIVEN CURRENT DEWPOINT DEPRESSIONS. 432 PM EDT MON MAY 31 2004 WENT SLIGHTLY ABOVE GUIDANCE WITH TEMPERATURES TONIGHT DESPITE CLEARING SKIES. THIS WILL BE HELPED JUST A SMALL BIT BY WINDS THAT MAY BE A LITTLE SLOW TO DIE DOWN THIS EVENING...AND PLENTY OF MOISTURE AROUND...BOTH AT THE SURFACE...AND PRESENT IN HIGHER DEWPOINTS IN OBS. ALTHOUGH MARGINAL CONDITIONS FOR A RIDGE VALLEY SPLIT MAY BE PRESENT LATE TONIGHT...VALLEY MOISTURE SHOULD HELP TO RESULT IN SOME FOG...AND HIGHER OVERALL SPECIFIC HEAT...AND HELP TO COUNTERACT VALLEY COOLING...IN ADDITION TO THE LACK OF A LITTLE DEEPER LAYER WITH A SOUTHERLY WIND COMPONENT IN FORECAST SOUNDINGS. WENT ABOVE GUIDANCE WITH POPS FOR TOMORROW...BUT STILL ONLY STAND AT SLIGHT CHANCE FOR ALL BUT NORTHERN TIER OF COUNTIES...GUIDANCE IS ESSENTIALLY GOING FOR NIL POPS. FORCING WILL COMBINE WITH DECENT LAPS RATES IN THE MID LEVELS TO RESULT IN A GOOD CU FIELDS...AND SOME SHOWER ACTIVITY. MAIN AREA OF FORCING SHOULD SAG TO THE SOUTH OF THE CWA SOME TIME WED AFTERNOON...WITH A SECONDARY TROUGH BEGINNING TO WORK IN FROM THE NORTH. WITH TWO MECHANISMS IN THE AREA...KEPT AT LEAST SLIGHT POPS IN THE AREA THROUGH WED NIGHT...WITH CHANCE AGAIN APPEARING WED AFTERNOON. WINDS TOMORROW WILL BE A BIT HIGH AS STEEP LAPSE AND PC SKIES WILL COMBINE TO HELP MIX DOWN DECENT MOMENTUM TO THE SFC. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. PIEPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 700 AM EDT TUE JUN 1 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020900- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 700 AM EDT TUE JUN 1 2004 CORRECTED FOR SLIGHT RISK OF SEVERE WEATHER DAY ONE THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS. ANY ACTIVITY SHOULD DISSIPATE AFTER SUNSET. THERE IS A SLIGHT RISK THAT SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...SUNDAY AND AGAIN ON MONDAY. THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM NORTH OF INTERSTATE 64 ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DUSTY
The Jackson,KY radar (KJKL), 67 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were down along United States Route 60, near Fearing Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406332.